Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Have discharge and delayed periods. Took medication earlier. HPT test negative. What is going on?

This may sound really stupid, but I'm a little over 2 weeks late with my period. My last period ended March 11th and it was 4 days long. My period for the last few months has been out of whack, and irregular. I came off the pill in December, and since then my period has been anywere from 5-8 days late. For the the last week and half or so, I have had brown discharge in my underwear, not enough for a tampon or pad, and occasional cramping, Comes and goes for short durations., and no period. I took a HPT and it was negative. Not really sure whats going on. What should I do? And what's your opinion?
Asked On : Fri, 26 Apr 2013
Answers:  1 Views:  10
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pathologist and Microbiologist 's  Response
Hello and welcome to HCM,

I can understand from your history that you were taking oral contraceptive pills (OCPs) around 6 months back and now you are facing the problem of irregular menstrual cycles.
The usage of OCPs is associated with suspension of ovulation and scant amount of withdrawal bleeding.
Afetr stopping the OCPs it takes nearly six months for the cycles to come back to the normal rhythm.
During this period, menstrual irregularities, scant brown colored discharge may continue.
There is nothing to worry.
You can wait for some more months for the cycles to regularize.
Conception can be tried during this period.
Suspended ovulation take some time to resume but it usually takes place within 6 months.

Thanks and take care
Dr Shailja P Wahal
Answered: Thu, 20 Jun 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor